Hi all I have taken my first gabapantin I was dubious about taking them as I had read about the side affects , I need to be alert as i am full time carer formy husband who has small cell lung cancer. I have been ok with my first tablet so hopefully everything will be ok. I may go back to the dr and ask for a refferal back to my rhumatologist who diagnosed me with polymyalga but the pain is all over sometimes i can't sit back in a chair because my skin feels so sore. Sometimes during a flare up my shins feel like they are burning it affect my feet,hips,thighs back,shoulders,and those stabbing pains in my head again last week brought me to tears at the doctors, most of all i feel guilty complaining after what my husband is going through, I also want to take a refresher course in driving as i haven't driven for a long time but with all these aches and pains its difficult. I know I have fibro as my mum had it bless her but i never really understood it i don't know if its hereditry or it's just a coincidence but if i know what i'm dealing with i might be able to cope better. Thanks for listening i will let you know if there is any news.

8 Replies

  • Hi Menarley I see you have not been a member long so welcome to the forum ☺ I was diagnosed with Polymyagia and Fibromyalgia & i get all what you describe & there are other ppl.on the forum the same.

    I am fairly sure my nan had it and I'm quite certain my youngest daughter has it & i know other people have the same, where there daughters have had it aswell. I'm not a genealogist but I reckon it's hereditary.

    Have you been on the main Fibro website ? You will find lots of useful links & information that will help you understand it better.

    I'll get link for you.

    Peace, luv n light

    Jan x

  • Hi jan thankyou for replying my eldest daughter has very similar symptoms to and thanks for the link. Night nite x

  • Hi. It must be hard for you needing to care for your husband, ontop of your illnesd. I hope gabapentin works well for you.

    Best wishes xx

  • Hi Menarley

    Welcome to the forum and it is wonderful to make your acquaintance. I have pasted for you below a link to our mother site, FMA UK which hosts loads of useful Fibro information:

    Firstly, I would sincerely like to wish your husband all the best of luck.

    I think with these medications that we all react differently to them so it is difficult to know if somebody will suffer with side effects or not? There is not other (diagnosed) Fibro in my family. I want to genuinely wish you all the best of luck and please take care of yourself.

    All my hopes and dreams for you


  • Hi,

    I was given gabapentin when the Fibro was in my head causing nerve pain. It does take a few days/weeks to feel the effect of it. I thought I had cystitis and couldn't work out how or why. After reading the side effects I realised it was the new tablets. I did a pros and cons of taking it and chose the Pros. As time has carried on the cystitis has calmed and is now intermittent and mild, Anything is worth a try - who knows maybe one day there will be a pill that you take in the morning and in the evening and you don't have any Fibro symptoms and if no one tries it the it would be wasted xx

  • Good morning Menarley.

    Sorry to hear that you are in so much pain.

    I've been on Gabapentin for just over 2 months. My doctor gave me a tablet schedule basically told me to build up the dosage by adding an extra 100 tablet every day or two until I'm up to the amount he currently wants me at. He did this as I was on a related drug called Pregabalin which cause me some nasty nasty thoughts and also really drowsy. I've not had either side effect with Gabapentin. In fact I asked if they were a placebo as I've been drowsy on every other drug I've tried.

    I'm currently on 3 x 300 a day my migrains (which were my worst symptom) are 50% less painful.which I am truly grateful for. However I'm now more aware of muscle pain. I'm off to see the specialist this morning maybe he'll up the dosage again.

    Everyone responds to medication in a different way, the companies also have to put every known side effect down. It doesn't mean we'll get those side effects. Being aware of your own body and mind will help you gage what's going on and if the meds are working or not.

    We all need somewhere or way to express ourselves and the doctors need to see how we are affected. You won't be the first to cry at the Doctors huny and you certainly won't be the last.

    Keep going

    baby steps

    Kind regards


  • Sending you soft gentle hugs and Hope that Gabapentin will ease things for you.xx